MAUDE Adverse Event Report: STRYKER GMBH 4.5MM PERIPHERAL SCREW - 24MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH 4.5MM PERIPHERAL SCREW - 24MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5572-4524
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the patient returned to dr.'s office for a follow-up.Upon examining x-rays it was obvious that peripheral screws had migrated through the baseplate requiring revision surgery.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since x-rays and the device were returned.The visual inspection of the device showed that : the baseplate shows some deformation on the lips that bite into the screws at the level of the peripheral holes.The returned peripheral screw and central screw do not show any locking thread deformation.A dimensional inspection was performed, and the peripheral screw holes were measured and were found to be larger than in the drawing.The screw holes also show a deformation of the material on the lip that bites into the screw.As a summary, the peripheral screw holes of the baseplate were badly enlarged, probably during the drilling phase of the operation.The diameter of the lip that holds into the screw should be 0.209 inches according to the drawing, but was found to be between 0.233 inches and 0.2373 inches.This deformation could easily explain the migration of the screws reported.The screws are not the root cause of the migration.Based on investigation, the root cause was attributed to the enlargement of the screw holes of the baseplate, most probably during the insertion of the screws.A review of the device history for the reported lot did not indicate any abnormalities.The size of the peripheral screw holes is checked at a rate of 100% with a go/no go pin during manufacturing.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
4.5MM PERIPHERAL SCREW - 24MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11368863
Report Number0008031020-2021-00049
Device Sequence Number837837
Product Code KWS
UDI-Device Identifier07613327098730
UDI-Public07613327098730
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number5572-4524
Device Catalogue Number5572-4524
Device Lot NumberJH5A8K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight68